Alert archive / Iowa / Wind Chill Advisories in 2014
Wind Chill Advisory 15, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 9, 2014, 3:45 AM CST for 7 counties in Iowa; 6 counties in Minnesota. It took effect at Feb 9, 2014, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2014, 3:45 AM CST (09:45 UTC)
- In effect from
- Feb 9, 2014, 9:00 PM CST
- Expired
- Feb 10, 2014, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 98 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WWUS43 KFSD 090945 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CST SUN FEB 9 2014 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-091745- /O.NEW.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ /O.CON.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD 345 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH. * WIND CHILL VALUES...WIND CHILL READINGS WILL RANGE FROM 20 BELOW TO 30 BELOW ZERO THIS MORNING...AND AGAIN TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ032-091745- /O.NEW.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ IDA- INCLUDING THE CITIES OF...IDA GROVE...HOLSTEIN...BATTLE CREEK 345 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 25 BELOW ZERO TONIGHT INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-065>067-091745- /O.CON.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/ LYON-SIOUX-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...PIPESTONE...LUVERNE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 345 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND...NORTH WINDS WILL AVERAGE 5 TO 15 MPH. * WIND CHILL VALUES...WIND CHILL READINGS WILL RANGE FROM 20 BELOW TO 30 BELOW ZERO THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
6 follow-up statements
141 WWUS43 KFSD 091610 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1010 AM CST SUN FEB 9 2014 IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-065>067-091715- /O.CAN.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/ LYON-SIOUX-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...PIPESTONE...LUVERNE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 1010 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. LIGHT WINDS AND TEMPERATURES CLIMBING TO NEAR ZERO HAVE ALLOWED WIND CHILL READINGS TO RISE INTO THE TEENS BELOW ZERO AS OF 10 AM...AND CONTINUED GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE LATE MORNING. THUS THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-100015- /O.CON.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/ /O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD 1010 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH. * WIND CHILL VALUES...WIND CHILL READINGS WILL CONTINUE TO SLOWLY IMPROVE INTO THE TEENS BELOW ZERO BY NOON. WIND CHILL VALUES WILL DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ032-100015- /O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ IDA- INCLUDING THE CITIES OF...IDA GROVE...HOLSTEIN...BATTLE CREEK 1010 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 25 BELOW ZERO TONIGHT INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
232 WWUS43 KFSD 091755 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1155 AM CST SUN FEB 9 2014 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-100200- /O.EXP.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/ /O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD 1155 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... * WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 10 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ032-100200- /O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ IDA- INCLUDING THE CITIES OF...IDA GROVE...HOLSTEIN...BATTLE CREEK 1155 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 10 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 25 BELOW ZERO TONIGHT INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
178 WWUS43 KFSD 092052 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 252 PM CST SUN FEB 9 2014 IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-100500- /O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN- LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 252 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 10 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BACK INTO THE 20 BELOW TO 35 BELOW ZERO RANGE TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
684 WWUS43 KFSD 100331 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 931 PM CST SUN FEB 9 2014 IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-101145- /O.CON.KFSD.WC.Y.0015.000000T0000Z-140210T1500Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN- LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 931 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 10 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BACK INTO THE 25 BELOW TO 35 BELOW ZERO RANGE TONIGHT INTO EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
008 WWUS43 KFSD 101007 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 407 AM CST MON FEB 10 2014 IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-101500- /O.CON.KFSD.WC.Y.0015.000000T0000Z-140210T1500Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN- LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 407 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 10 MPH. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 25 BELOW TO 35 BELOW ZERO RANGE THROUGH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
538 WWUS43 KFSD 101503 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 903 AM CST MON FEB 10 2014 IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-101615- /O.EXP.KFSD.WC.Y.0015.000000T0000Z-140210T1500Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN- LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 903 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL READINGS WILL GRADUALLY IMPROVE INTO THE TEENS BELOW ZERO THROUGH THE LATE MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:41 AM CST, 4 minutes earlier.
Area forecast discussion, Feb 9, 3:41 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
341 AM CST SUN FEB 9 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM CST SUN FEB 9 2014
MAIN STORY IN THE SHORT TERM WILL BE THE CONTINUED COLD OVER THE
REGION. ANOTHER WAVE IN THE NORTHWEST FLOW WILL PUSH ACROSS THE
PLAINS TODAY...BUT BEST MOISTURE AND FORCING REMAINS TO THE
SOUTH...THUS SHOULD BE A DRY DAY. THE GREATEST COVERAGE OF CLOUDS
SHOULD BE ALONG THE MISSOURI RIVER CLOSER TO THE AFOREMENTIONED
WAVE. AS WE MIX THIS AFTERNOON...WOULD NOT BE SURPRISED TO SEE SOME
STRATOCU DEVELOPMENT ELSEWHERE...BUT SHOULD STILL REMAIN PARTLY TO
MOSTLY SUNNY OVER THE REGION. THE GOING HIGH TEMPERATURES LOOKED
GOOD...SO ONLY MADE SOME MINOR ADJUSTMENTS...LOOKING FOR SINGLE
DIGITS TO AROUND 10 DEGREES. WIND CHILL ADVISORY LOOKS GOOD WITH
WIND CHILLS OF 20 BELOW TO 25 BELOW LINGERING THROUGH THE
MORNING...BEFORE IMPROVING INTO THE SINGLE DIGITS BELOW AND TEENS
BELOW ZERO THIS AFTERNOON.
HIGH PRESSURE MOVES OVERHEAD TONIGHT...BRINGING GENERALLY CLEAR
SKIES AND LIGHT WINDS. SHOULD THUS BE A GOOD RADIATIONAL COOLING
NIGHT. LOWS ARE AGAIN TRICKY...AS NOT MUCH IN THE WAY OF USEFUL
GUIDANCE. NEW LIGHT SNOW COVER LIKELY MEANS BIAS CORRECTED VALUES
ARE TOO WARM...AND RAW GUIDANCE CONTINUES TO DISPLAY A COLD BIAS
OVER PORTIONS OF THE AREA DUE TO THE MODELS OVEREMPHASIS OF OLD
GLACIATED SNOWPACK IMPACTING TEMPERATURES. OVERALL THE MET MAY BE
THE BEST STARTING POINT...BUT HAD TO MANUALLY MAKE ADJUSTMENTS TO
GET A REALISTIC GRID. SHOULD SEE TEENS BELOW ZERO MOST
LOCATIONS...WITH WARMEST VALUES IN SOUTH CENTRAL SOUTH DAKOTA WHERE
WE COULD SEE SOME CLOUD COVER...AND THE MARSHALL VICINITY...WHERE
LACK OF NEW SNOW COVER AND LIGHT DOWNSLOPE FLOW SHOULD KEEP
TEMPERATURES FROM TANKING. WOULD NOT BE SURPRISED TO SEE SOME
READINGS AROUND 20 BELOW ZERO NEAR THE INTERSTATE 90 CORRIDOR WHERE
ONE TO THREE INCHES OF FLUFFY NEW SNOW IS ON THE GROUND. ISSUED
ANOTHER WIND CHILL ADVISORY IN OUR EAST...GENERALLY ALONG AND EAST
OF AN IVANHOE TO IDA GROVE LINE...WHERE WIND CHILLS BETWEEN 20 AND
30 BELOW ZERO ARE LIKELY TONIGHT INTO EARLY MONDAY. FOR NOW WILL
HOLD OFF ON ISSUING ANYTHING FURTHER WEST...AS EVEN THOUGH IT WILL
BE COLD...WINDS MAY BE TOO LIGHT TO REALLY PRODUCE A WIND CHILL.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 339 AM CST SUN FEB 9 2014
THE COLD AIR IS PRETTY LOCKED IN ON MONDAY...ESPECIALLY AFTER A COLD
START...SO WILL KEEP HIGHS VERY CLOSE TO THE PREVIOUS
FORECAST...WHICH IS MAINLY SINGLE DIGITS...WITH SOME 10 TO 15 DEGREE
READINGS IN SOUTH CENTRAL SD. WILL MAINTAIN THE THREAT FOR A FEW
FLURRIES IN MAINLY THE SOUTHWEST CWA.
THIS COLD HIGH PRESSURE BEGINS TO BUILD EAST ON MONDAY NIGHT SO
EXPECT THE WINDS TO INCREASE FROM THE SOUTH AND FOR TEMPERATURES TO
WARM A BIT THROUGH THE NIGHT. SHOULD START OFF BELOW ZERO ALONG AND
EAST OF INTERSTATE 29 THEN WARM TO AROUND OR SLIGHTLY ABOVE BY
TUESDAY MORNING.
WHILE TUESDAY WILL BE WARMER IT WILL BE OFFSET BY A FAIRLY STRONG
SOUTHERLY WIND. HIGHS WILL CLIMB INTO THE 20S EAST OF THE JAMES
RIVER AND 30 TO 40 ALONG AND WEST. HOWEVER WITH THE STRONG WINDS THE
WIND CHILL WILL BE AROUND ZERO OR COLDER FOR MUCH OF THE AREA
THROUGH THE MORNING.
IN THE OUTER PERIODS...WEDNESDAY THROUGH SATURDAY...STILL LOOKING AT
MUCH MORE ZONAL FLOW ALOFT THAN HAS BEEN THE CASE FOR MUCH OF THE
WINTER. THIS WILL AID IN KEEPING EXTENDED PERIODS OF COLD WEATHER AT
BAY. A STRONG JET MAX WILL SPREAD INTO THE NORTHERN PLAINS WEDNESDAY
INTO THURSDAY WITH THE ECMWF STILL A BIT OF AN OUTLIER ON LOCKING I
THE COLDER AIR. THE REMAINDER OF THE MODELS AS WELL AS MANY OF THE
ECMWF ENSEMBLE MEMBERS SPREAD WARMER CONDITIONS OVER THE AREA SO
WILLS TILL LEAN TOWARDS A MILD WEDNESDAY. AS THIS JET MAX MOVES
THROUGH COLDER AIR WILL SPREAD SOUTH IN ITS WAKE. LOWS LIKELY TO BE
ON THE MILD SIDE WEDNESDAY NIGHT WITH ENHANCED FLOW/MIXING BUT
TEMPERATURES WILL DO LITTLE ON THURSDAY AS THE COLDER AIR WILL START
TO SPREAD SOUTH. MODEL DIVERGENCE INCREASES A BIT FRIDAY INTO
SATURDAY SO WILL STICK CLOSE TO THE ALLBLEND AND CLIMATOLOGY. THE
ECMWF ENSEMBLE OUTPUT ALSO HAS HIGHER STANDARD DEVIATIONS DURING
THIS TIME WITH THE ENSEMBLE MEAN QUITE A BIT COLDER THAN THE
OPERATIONAL AND IN CASES LIKE THIS THE MEAN USUALLY OUTPERFORMS THE
DETERMINISTIC RUN SO MORE INFORMATION POINTING AT STICKING CLOSE TO
CONSALL/ALLBLEND. STILL NO INDICATIONS OF ANY MAJOR CONCERNS FOR
PRECIPITATION DURING THIS TIME.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1101 PM CST SAT FEB 8 2014
THERE WILL BE AREAS OF MVFR CEILINGS MOVING THROUGH SOUTHWEST MN
AND SECTIONS OF NORTHWEST IA OVERNIGHT TONIGHT...WHICH MAY CLIP
THE FSD TAF SITE FOR A FEW HOURS. BUT OVERALL WE ARE EXPECTING VFR
SUNDAY AND SUNDAY EVENING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR SDZ038>040-052>056-
059>062-065>067.
MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ071-072-080-081-
089-090-097-098.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST MONDAY
FOR MNZ071-072-080-081-089-090.
IA...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR IAZ001>003-012>014-
021-022.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST MONDAY
FOR IAZ002-003-013-014-021-022-032.
NE...NONE.
&&
SHORT TERM...CHENARD
LONG TERM...08
AVIATION...MJHazardous weather outlook, Feb 8, 12:13 PM CST, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1213 PM CST SAT FEB 08 2014 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1213 PM CST SAT FEB 08 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A CHANCE OF LIGHT SNOW WILL SLIDE THROUGH THE MISSOURI RIVER VALLEY THIS EVENING. ANY ACCUMULATION SHOULD REMAIN UNDER A HALF INCH. WIND CHILLS LATER TONIGHT INTO SUNDAY MORNING WILL DROP INTO THE 20 BELOW TO 30 BELOW ZERO RANGE...ESPECIALLY ALONG AND EAST OF THE JAMES RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL VALUES SUNDAY EVENING INTO MONDAY MORNING ARE AGAIN EXPECTED TO DROP INTO THE 20 BELOW TO 30 BELOW ZERO RANGE EAST OF THE JAMES RIVER. WIND CHILL VALUES MONDAY NIGHT INTO EARLY TUESDAY MAY AGAIN DROP INTO THE 20 BELOW TO 25 BELOW ZERO RANGE...GENERALLY ALONG AND NORTHEAST OF A DE SMET TO SPENCER IOWA LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.